What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Nov 5, 5:43 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Nov 5, 5:43 PM CST, 1 hour 22 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
543 PM CST Mon Nov 5 2018
...SEVERE WEATHER EVENT EXPECTED ACROSS THE ARKLAMISS TONIGHT...
.UPDATE...
Updated for 00Z aviation discussion
&&
.AVIATION...
00Z TAF discussion:
Areas of MVFR and IFR stratus remain scattered across the area
this evening. SHRA/TSRA have developed across North LA and will
move into NE LA, SE AR, and NW MS through this evening ahead of a
cold front. Some of these storms could be severe with tornadoes,
large hail, and 50 kt wind gusts. The storms will spread
southeastward overnight and gradually weaken as they get closer to
GTR/JAN/HKS/MEI, though strong wind gusts and a tornado are still
possible. Ceilings will fall to MVFR/IFR at most sites overnight
through early Tuesday morning, and IFR visibilities are possible
around HBG/PIB. Conditions should improve through mid-morning,
with VFR conditions prevailing areawide by late morning and
continuing through the remainder of the TAF period. /DL/
&&
.DISCUSSION...
Through Tuesday: The primary forecast concern continues to be the
severe threat from this evening through the early morning hours
tomorrow. A cold front is continuing to organize from the mid
Mississippi Valley southward through the ArkLaTex, pushing eastward
toward our region. As subtle upper forcing overspreads the Delta,
convection is likely to develop across parts of NE Louisiana, SE
Arkansas, and NW Mississippi. Strong deep layer effective shear will
favor a mode of discrete supercells initially. With very strong
shear in place (mesoanalysis indicating 300-400 m2/s2 effective SRH
moving into the area) and increasing instability (mid/upper 60s
dewpoints advecting northward), these storms could be capable of
producing strong tornadoes, 70+ mph wind gusts, and hail up to
golfball size. With decreasing upper level support through the
evening, the storms will evolve into more of a line or broken line
as they approach the Natchez Trace corridor pushing southeastward. A
somewhat lower damaging wind and tornado threat will remain, with a
lessening hail threat as updrafts become less robust. With the front
expected to stall, the line will slow down and weaken overnight,
with the severe threat dissipating after midnight. What's left of
the line likely will not even reach the US 98 corridor by daybreak
Tuesday.
With the front slowing across the area, lightening winds, and a
moist environment remaining in place across SE Mississippi, areas of
fog are anticipated across the Pine Belt tonight through Tuesday
morning. Some of this fog could be locally dense, and thus this
threat has been added to the HWO. Confidence is not high enough to
issue a preemptive advisory, but we will need to monitor for the
potential need for one through the evening hours. The fog threat
will end from north to south tomorrow morning as the front slips
through the area. The good news is clearing is expected tomorrow,
with dry conditions for the vast majority of the area through the
rest of the day. Enjoy it while you can, because the rest of the
work week is looking quite wet... /DL/
Tomorrow tonight through Monday...high pressure moves into the
region Tuesday, forcing the boundary southeast, but not really
clearing the region. It will stall south of the cwa before
gradually lifting north, bringing rain back and likely a little
warmer air. The next disturbance and boundary moves in Wednesday
and lingers with some weak disturbances traveling along the
boundary. There could be a period of decent lapse rates, but
nothing great Wednesday night into early Thursday. The next system
moves in Friday with the boundary looking better as it moves
across the I-59 corridor. The upper jet also looks good with
100kts or more moving across the cwa. May be worth watching.
Guidance continues to show temperatures falling about 20 degrees
by the weekend, so cooler air is finally on the way. Overall no
real changes to the previous forecast. /7/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 65 76 60 74 / 79 19 30 40
Meridian 66 76 58 75 / 65 59 28 41
Vicksburg 64 76 60 72 / 77 9 32 44
Hattiesburg 70 79 64 79 / 20 42 18 51
Natchez 68 78 65 76 / 65 27 31 44
Greenville 57 72 55 63 / 92 1 49 48
Greenwood 59 73 56 66 / 90 2 39 50
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
DL/7
Hazardous weather outlook, Nov 5, 3:07 PM CST, 3 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
307 PM CST Mon Nov 5 2018
ARZ074-075-LAZ007>009-MSZ018-019-025>030-032>037-040-041-062115-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Choctaw-
Oktibbeha-Washington-Humphreys-Holmes-Attala-Issaquena-Sharkey-
307 PM CST Mon Nov 5 2018
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and west central Mississippi.
.DAY ONE...Tonight and Tuesday
SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight
Severe storms are likely, especially during the evening to around
midnight time frame. Strong tornadoes are possible along with
damaging winds up to 70 mph and large hail up to golf ball size.
Stay weather aware and have your severe weather plans in place.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.
LAZ015-016-023-MSZ031-038-039-042>045-047-062115-
Richland-Madison LA-Franklin LA-Lowndes-Winston-Noxubee-Yazoo-
Madison MS-Leake-Neshoba-Warren-
307 PM CST Mon Nov 5 2018
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and northeast Mississippi.
.DAY ONE...Tonight and Tuesday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight
Severe storms are possible, mainly from late evening to the early
morning hours. Storms could contain tornadoes and damaging wind
gusts up to 60 mph along with quarter to golf ball size hail. Stay
weather aware and have your severe weather plans in place.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.
LAZ024>026-MSZ046-048>056-059>062-062115-
Catahoula-Tensas-Concordia-Kemper-Hinds-Rankin-Scott-Newton-
Lauderdale-Claiborne-Copiah-Simpson-Smith-Jefferson-Adams-
Franklin MS-Lincoln-
307 PM CST Mon Nov 5 2018
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi, south
central Mississippi, and southwest Mississippi.
.DAY ONE...Tonight and Tuesday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Late Tonight
Isolated severe storms are possible late tonight. Damaging wind
gusts up to 60 mph along with quarter size hail will be possible,
and a tornado cannot be ruled out. Stay weather aware and have
your severe weather plans in place.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.
MSZ057-058-063>066-072>074-062115-
Jasper-Clarke-Lawrence-Jefferson Davis-Covington-Jones-Marion-
Lamar-Forrest-
307 PM CST Mon Nov 5 2018
This hazardous weather outlook is for portions of east central
Mississippi, south central Mississippi, and southeast
Mississippi.
.DAY ONE...Tonight and Tuesday
FOG
THREAT...Limited
TIMING...Late Tonight into Tuesday morning
Areas of fog are expected to develop late tonight and continue
through the early morning. Visibility may drop to between a half
and a quarter mile resulting in slow travel conditions.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.
21
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.
*FOG*
Extreme...Widespread fog with visibilities near zero.
Significant...Fog with visibilities less than or equal to 1/4
mile likely.
Elevated...Fog with visibilities less than or equal to 1/4 mile
possible.
Limited...Patchy fog with visibilities less than or equal to 1/4
mile possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Nov 5, 3:16 PM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CST MON NOV 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM TSTM WND DMG 3 WSW PICKENS 32.87N 90.01W
11/01/2018 YAZOO MS NWS STORM SURVEY
CORRECTS TIME OF PREVIOUS TSTM WND DMG
REPORT FROM 3 WSW PICKENS. SPORADIC WIND
DAMAGE BETWEEN VAUGHAN AND PICKENS. SEVERAL
TREES AND LARGE LIMBS WERE DOWN.
&&
TWLocal storm report, Nov 5, 4:25 PM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
425 PM CST MON NOV 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 AM TORNADO 4 WNW RIDGELAND 32.44N 90.20W
11/01/2018 MADISON MS NWS STORM SURVEY
THIS BRIEF WEAK EF1 TORNADO OCCURRED BETWEEN
N LIVINGSTON RD AND BRIDGEWATER SUBDIVISION.
A FEW DOZEN TREES WERE SNAPPED AND UPROOTED
WITH NUMEROUS LARGE LIMBS BROKEN. PEAK
INTENSITY WAS NOTED AT THE S END OF HICKORY
RD WHERE SEVERAL HARDWOOD TREES WERE
SNAPPED. THE TORNADO MOVED TO THE E AND A
LARGE MAJORITY OF THE TREES WERE DOWNED TO
THE N AND THEN NE. TOTAL PATH LENGTH WAS 1.3
MILES, 250 YDS WIDE, MAX WINDS 88 MPH.
&&
CELocal storm report, Nov 5, 4:27 PM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CST MON NOV 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 AM TSTM WND DMG 2 WNW RIDGELAND 32.43N 90.16W
11/01/2018 MADISON MS NWS STORM SURVEY
MANY LARGE LIMBS AND A FEW TREES DOWN AROUND
BUTLER DR AND RICHARDSON RD.
&&
CELocal storm report, Nov 5, 4:41 PM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CST MON NOV 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 AM TORNADO 4 WNW RIDGELAND 32.44N 90.20W
11/01/2018 MADISON MS NWS STORM SURVEY
CORRECTS PREVIOUS TORNADO REPORT FROM 4 WNW
RIDGELAND. THIS BRIEF WEAK EF1 TORNADO
OCCURRED BETWEEN N LIVINGSTON RD AND
BRIDGEWATER SUBDIVISION. A FEW DOZEN TREES
WERE SNAPPED AND UPROOTED WITH NUMEROUS
LARGE LIMBS BROKEN. PEAK INTENSITY WAS NOTED
AT THE S END OF HICKORY RD WHERE SEVERAL
HARDWOOD TREES WERE SNAPPED. THE TORNADO
MOVED TO THE E AND A LARGE MAJORITY OF THE
TREES WERE DOWNED TO THE N AND THEN NE.
TOTAL PATH LENGTH WAS 1.3 MILES, 250 YDS
WIDE, MAX WINDS 88 MPH.
&&
CELocal storm report, Nov 5, 4:42 PM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
442 PM CST MON NOV 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 AM TSTM WND DMG 2 WNW RIDGELAND 32.43N 90.16W
11/01/2018 MADISON MS NWS STORM SURVEY
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2
WNW RIDGELAND. MANY LARGE LIMBS AND A FEW
TREES DOWN AROUND BUTLER DR AND RICHARDSON
RD.
&&
CELocal storm report, Nov 5, 4:46 PM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CST MON NOV 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TORNADO 4 W BOLTON 32.36N 90.53W
11/01/2018 HINDS MS NWS STORM SURVEY
THIS BRIEF AND WEAK EF0 TORNADO BEGAN JUST
NORTH OF I-20 ON CLOVER HILL CIRCLE WHERE
THE METAL ROOF WAS BLOWN OFF AN OUTBUILDING.
THE TORNADO CONTINUED NORTHEAST TO SOUTH
FARR ROAD BUT NO EVIDENCE OF TORNADIC DAMAGE
WAS FOUND AFTER THIS POINT. ASIDE FROM THE
MENTIONED STRUCTURAL DAMAGE MOST OF THE
DAMAGE WAS LIMITED TO TREES MAINLY IN THE
FORM OF DOWNED LARGE LIMBS.
&&
CE